Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 11, 2008, 3:07 AM EDT for Harris County, Troup County, Georgia. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 3:07 AM EDT (07:07 UTC)
- Expired
- May 11, 2008, 4:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:05 AM EDT | TSTM WND DMG | 2 Ne La Grange, GA | POSSIBLE TORNADO DAMAGED OR DESTROYED AT LEAST 2 HOMES ON 400 BLOCK OF HINES ROAD AND ON WILLOWOOD ROAD. |
| May 11, 4:05 AM EDT | TORNADO | 2 Ne La Grange, GA | POSSIBLE TORNADO DAMAGED OR DESTROYED AT LEAST 2 HOMES ON 400 BLOCK OF HINES ROAD AND ON WILLOWOOD ROAD. |
| May 11, 4:08 AM EDT | TORNADO 2 | 5 Ne La Grange, GA | TORNADO TOUCHED DOWN JUST OFF HWY 29 AT WILLOWWOOD RD. DAMAGE PATH ABOUT 1 MILE LONG AND 150 YARDS WIDE. 3 HOMES DAMAGED...A WELL HOUSE DESTROYED AND NUMEROUS TRESS SNAPPED OR UPROOTED. |
| May 11, 4:10 AM EDT | TSTM WND DMG | 8 Ene La Grange, GA | POSSIBLE TORNADO TOOK ROOF OFF HOME AT PERKINS AND KEITH ROAD. |
| May 11, 4:10 AM EDT | TORNADO | 8 Ene La Grange, GA | POSSIBLE TORNADO TOOK ROOF OFF HOME AT PERKINS AND KEITH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 10:06 PM EDT | Tornado Watch | SPC | 7 hr |
| May 11, 2:37 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 110707
SVRFFC
GAC145-285-110800-
/O.NEW.KFFC.SV.W.0211.080511T0707Z-080511T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 400 AM EDT
* AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF WEST POINT TO 21
MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
GRANGE...JONES CROSSROADS...HARRISONVILLE...HOGANSVILLE...PINE
MOUNTAIN...PINE MOUNTAIN VALLEY...F.D ROOSEVELT STATE PARK AND
WAVERLY HALL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3267 8510 3278 8513 3283 8518 3312 8524
3317 8512 3321 8486 3287 8486 3286 8475
3283 8468 3273 8467 3272 8469 3265 8470
TIME...MOT...LOC 0707Z 266DEG 48KT 3302 8545 3275 8544
$$1 follow-up statement
000
WWUS52 KFFC 110721
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 AM EDT SUN MAY 11 2008
GAC145-285-110800-
/O.CON.KFFC.SV.W.0211.000000T0000Z-080511T0800Z/
HARRIS GA-TROUP GA-
321 AM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR TROUP AND NORTHERN HARRIS COUNTIES...
AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF ABBOTTSFORD
TO 9 MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONG
CANE...WHITESVILLE...JONES CROSSROADS...LA GRANGE...HARRISONVILLE...
HAMILTON...LOUISE...PINE MOUNTAIN...PINE MOUNTAIN VALLEY...
MOUNTVILLE...HOGANSVILLE...F.D ROOSEVELT STATE PARK AND SHILOH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3270 8510 3278 8513 3283 8518 3312 8524
3317 8511 3321 8486 3287 8486 3286 8475
3283 8469 3275 8469 3271 8477
TIME...MOT...LOC 0721Z 266DEG 48KT 3306 8525 3281 8519
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:16 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 10, 10:16 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1016 PM EDT SAT MAY 10 2008 .UPDATE... TORNADO WATCH NUMBER 302 HAS BEEN ISSUED AND IS IN EFFECT UNTIL 5 AM SUNDAY. EVERY COUNTY IN OUR CWA EXCEPT TOWNS UNION AND WHITE ARE UNDER THIS WATCH. ACTIVITY ACROSS MS/TN/NORTHERN AL IS REALLY DEVELOPING AND IS EXPECTED TO MOVE EAST QUICKLY OVERNIGHT. NW GA SHOULD BEGIN SEEING CONVECTIVE ACTIVITY AROUND OR SHORTLY AFTER MIDNIGHT WITH THE REST OF THE AREA FOLLOWING THROUGH SUN AFTERNOON. && PREV DISCUSSION... /ISSUED 522 PM EDT SAT MAY 10 2008/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHRA/TSRA ACTIVITY POPPING UP ALONG THE FRONTAL BOUNDARY BETWEEN ATL AND MCN. TORNADO WATCH 294 HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF A POLK CO TO OGLETHORPE CO LINE. THE FRONTAL BOUNDARY IS CURRENTLY STALLED JUST NORTH OF MCN BUT IT IS EXPECTED TO BEGIN MOVING NE THIS EVENING AS A WARM FRONT AHEAD OF THE DEVELOPING COLD FRONT. MAIN LOW CENTER NOW OVER OK/KS IS EXPECTED TO DEEPEN RAPIDLY AS IT MOVES NE INTO THE OH RIVER VALLEY BY 18Z SUN. ITS ASSOCIATED COLD FRONT WILL MOVE INTO NW GA AFTER MIDNIGHT TONIGHT AND SWEEP THROUGH THE STATE BY 00Z MON. RIGHT NOW THE MAIN THREAT LOOKS LIKE TI WILL BE STORMS DEVELOPING ALONG THE STALLED FRONT BUT AS STORMS START TO DEVELOP BACK ACROSS AL THEY MAY TRACK EASTWARD AND MOVE IN ACROSS THE ATL AREA. AS THINGS CONTINUE TO DEVELOP THIS AFTERNOON/EVENING...LOW AND MID LEVEL LAPSE RATES BEGIN TO STEEPEN ALLOWING CAPES TO GET UP INTO THE 2000 TO 3000 RANGE WITH LIS AROUND -4 TO -7. THESE INSTABILITY INDICES WILL COMBINE WITH THE 50 KTS OR SO OF WESTERLY DEEP LAYER SHEAR AND WE SHOULD HAVE MORE THAN ENOUGH TO GET SOME ISOLATED TO SCATTERED SEVERE STORMS ALONG THE FRONT. WITH THE SHEER IN PLACE...SUPERCELLS WILL BE LIKELY...SO THE HAIL THREAT WILL BE HIGH WITH ANY STORMS THAT CAN TAKE HOLD. ALSO WITH THE FRONT ACTING AS A FOCUSING MECHANISM THE TORNADO THREAT MUST BE WATCHED CAREFULLY...HOWEVER THE BEST SHEAR LOOKS TO STAY OFF TO THE WEST. THE SEVERE THREAT LOOKS LIKE IT WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT APPROACHES THE AREA. BY 12Z SUN A VERY STRONG 110KT JET AT 500 MB MOVES IN OVER NW GA AS IT SWINGS AROUND THE BASE OF THE VERTICALLY STACKED LOW. THIS JET WILL PUT NORTH GEORGIA INTO THE FAVORED LEFT EXIT REGION BY EARLY SUNDAY MORNING. MODELS APPEAR TO BE GENERATING A LARGE COMPLEX OF THUNDERSTORMS IN THIS LEFT EXIT REGION...MOVING IT FROM NORTHERN ALABAMA INTO SOUTHERN NORTH CAROLINA THROUGH THE DAY. GIVEN CAPES EVEN AT 12Z OF 1000 TO 2000 J/KG AND STORM MOTIONS LIKELY AT OR BETTER THAN 50 KTS...A RATHER WIDESPREAD DAMAGING WIND THREAT WITH ISOLATED TORNADOES LOOKS POSSIBLE ACROSS THE AREA SUNDAY MORNING INTO THE AFTERNOON. THE MODELS DO SHOW THIS COLD FRONT SWINGING THROUGH THE STATE VERY FAST SO IT MAY BE DIFFICULT TO GET A GOOD ORGANIZED STORM TO DEVELOP. BY SUNDAY NIGHT...COLD FRONT WILL HAVE MOVED THROUGH THE REGION PUTTING GA IN GOOD NWLY FLOW AROUND THE BACK SIDE OF THE PARENT LOW CENTER. HIGH PRESSURE BEGINS BUILDING INTO THE AREA MON WITH IT BECOMING CENTERED OVER GA BY 12Z TUE. LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE KEEPS GA DRY MON AND TUE BUT NEXT WEAKER COLD FRONT MOVES EAST OUT OF THE MS RIVER VALLEY TUE NIGHT AND SHOULD BRING PRECIP BACK TO THE STATE BY WED MORNING. THE MODELS SHOW THIS FRONT STALLING ACROSS CENTRAL GA WED AFTERNOON AND IT STAYS THERE THROUGH THE END OF THE WEEK. IF THIS HAPPENS THIS FRONT WILL ACT AS A MOISTURE TRAIN AND KEEP PUMPING GULF MOISTURE INTO THE AREA. THIS SHOULD BRING US SOME MUCH NEEDED PRECIP TO THE STATE. IT WILL ALSO BRING IN STRONG AND SOME POSSIBLY SEVER STORMS. THIS PATTERN WILL NEED TO BE WATCHED. AS FOR TEMPERATURES...WE WILL START OF BELOW NORMAL AT THE BEGINNING OF THE WEEK WITH STRONG COLD/DRY ADVECTION...BEFORE RETURNING TO NEAR SEASONAL NORMS BY THE MIDDLE OF THE WORK WEEK. AVIATION... THREAT OF THUNDERSTORMS WILL CONTINUE AT ALL SITES THROUGH SUNDAY MORNING. MODELS INDICATING A QUICK EXIT OF THE MOISTURE BETWEEN 12 AND 15Z SUN WITH THE COLD FRONT MOVING RAPIDLY ACROSS THE CWA BY 00Z MON. WINDS WILL BE NORTHWEST AND GUSTY BEHIND THE FRONT. UNTIL THEN WINDS WILL BE SOUTHWEST 5 TO 10 KTS THRU SUNDAY MORNING AND CIGS WILL SLOWLY LOWER THROUGH THE NIGHT...ESPECIALLY IN THE TSRA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 79 50 77 47 / 90 70 10 0 0 ATLANTA 64 74 52 72 51 / 80 60 0 0 0 BLAIRSVILLE 58 71 46 68 43 / 90 80 10 5 0 CARTERSVILLE 61 75 46 73 45 / 90 70 10 0 0 COLUMBUS 69 83 55 78 51 / 40 60 0 0 0 GAINESVILLE 62 75 51 73 50 / 90 80 10 5 0 MACON 69 84 53 80 50 / 50 70 5 0 0 ROME 64 76 49 74 47 / 90 70 10 0 0 PEACHTREE CITY 64 78 48 74 46 / 70 60 0 0 0 VIDALIA 68 86 55 78 50 / 50 60 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 11, 3:00 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 AM EDT SUN MAY 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 300 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...EARLY THIS MORNING SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH 6 AM THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA AND WILL LIKELY CONTINUE INTO THE AFTERNOON. .SYNOPSIS... A STRONG WARM FRONT WAS LOCATED THIS MORNING FROM NEAR CARROLLTON TO GRIFFIN TO MILLEDGEVILLE TO LOUISVILLE AND WAS MOVING SLOWLY NORTH. STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING PARALLEL AND JUST NORTH OF THE WARM FRONT. A COLD FRONT LOCATED IN ALABAMA WILL MOVE EAST INTO GEORGIA LATER THIS MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL. DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE IF STORMS CAN TAP THE LOWEST LEVELS OF THE ATMOSPHERE. .DISCUSSION... INSTABILITY WILL INCREASE AS THE WARM FRONT LIFTS NORTH. MOST UNSTABLE CAPE VALUES WILL RANGE FROM 800 TO 1500 NORTH OF THE WARM FRONT WITH MIXED LAYER CAPE VALUES FROM 1000 TO 2000 ALONG AND SOUTH OF THE WARM FRONT. VERTICAL WIND SHEAR WILL BE MODERATE TO STRONG NORTH OF THE WARM FRONT IF STORMS CAN TAP THE BOUNDARY LAYER WINDS. THIS WILL NOT BE LIKELY THIS TIME OF DAY. ALONG AND SOUTH OF THE WARM FRONT...VERTICAL WIND SHEAR WILL STILL REMAIN MODERATELY STRONG WITH 0 TO 3 KILOMETER HELICITY VALUES OF AROUND 75 TO 150. INITIALLY ELEVATED STRONG STORMS IN NORTH GEORGIA WILL PRODUCE LARGE HAIL. HOWEVER...IF STORMS CAN TAP INTO THE BOUNDARY LAYER AND SUFFICIENT INSTABILITY EXISTS...THERE WILL BE A THREAT OF DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. THIS WILL BE MOST LIKELY ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT...GENERALLY SOUTH OF A CEDARTOWN TO ATLANTA TO CRAWFORDVILLE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORMS THIS MORNING WILL PERSIST INTO SUNDAY AFTERNOON AS THE COLD FRONT MOVES EAST INTO CENTRAL GEORGIA. THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL PERSIST AS THE ATMOSPHERE BECOMES MORE UNSTABLE. THUNDERSTORMS WILL ALSO BE POSSIBLE ON WEDNESDAY...THURSDAY AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA AND AGAIN FOR THIS AFTERNOON MAINLY ACROSS CENTRAL GEORGIA AS THE COLD FRONT MOVES EAST.
In the hours before
Special weather statement, May 11, 2:02 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 AM EDT SUN MAY 11 2008 GAZ044-054-055-110630- 202 AM EDT SUN MAY 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 230 AM EDT... AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENWOOD...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL OVER NORTHERN FAYETTE COUNTY...WESTERN CLAYTON COUNTY AND SOUTHEAST FULTON COUNTY.
Local storm report, May 11, 2:32 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL FAIRBURN 33.57N 84.58W
05/11/2008 E1.00 INCH FULTON GA COUNTY OFFICIAL
HAD BEEN HAILING FOR 10-15 MINUTES.
0225 AM HAIL COLLEGE PARK 33.64N 84.46W
05/11/2008 E1.75 INCH FULTON GA LAW ENFORCEMENT
HAIL HAD BEEN OCCURRING FOR SEVERAL MINUTES.
&&
RABSpecial weather statement, May 11, 2:43 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 AM EDT SUN MAY 11 2008 GAZ016-110700- 243 AM EDT SUN MAY 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WHITE COUNTY UNTIL 300 AM EDT... AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEAF...MOVING NORTHEAST AT 44 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL AS IT MOVES ACROSS WHITE COUNTY.
Local storm report, May 11, 2:49 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM HAIL EAST POINT 33.67N 84.47W
05/11/2008 E0.75 INCH FULTON GA PUBLIC
&&
RABLocal storm report, May 11, 2:58 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 6 S CONYERS 33.58N 84.01W
05/11/2008 E0.75 INCH ROCKDALE GA COUNTY OFFICIAL
&&
RABSpecial weather statement, May 11, 2:59 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 AM EDT SUN MAY 11 2008 GAZ034-047-110730- 259 AM EDT SUN MAY 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON AND GWINNETT COUNTIES UNTIL 330 AM EDT... AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LILBURN TO SOCIAL CIRCLE...MOVING NORTHEAST AT 37 MPH. THESE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS...BUT ARE STILL CAPABLE OF PRODUCING PEA SIZED HAIL AND GUSTY WINDS UP TO 40 MPH. IF THEY REINTENSIFY...WARNINGS MAY BE REISSUED. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 31 min |
| May 10, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 44 min |
| May 10, 9:59 PM EDT | Tornado Warning | FFC | Dodge, Telfair, Wilcox | 31 min |
| May 10, 10:24 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair | 51 min |
| May 10, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Wheeler | 43 min |
| May 11, 2:08 AM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 41 min |
| May 11, 2:22 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 38 min |
| May 11, 2:33 AM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 42 min |
| May 11, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | White | 25 min |
| May 11, 3:06 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 39 min |
| May 11, 3:32 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 43 min |
| May 11, 3:33 AM EDT | Tornado Warning | FFC | Troup | 42 min |
| May 11, 4:01 AM EDT | Severe Thunderstorm Warning | FFC | Talbot, Upson | 44 min |
| May 11, 4:09 AM EDT | Severe Thunderstorm Warning | FFC | Carroll | 36 min |
| May 11, 4:14 AM EDT | Tornado Warning | FFC | Meriwether, Troup | 46 min |
| May 11, 4:21 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 54 min |
| May 11, 4:25 AM EDT | Tornado Warning | FFC | Carroll, Douglas, Fulton | 50 min |
| May 11, 4:31 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 35 hr |
| May 11, 4:44 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 46 min |
| May 11, 4:52 AM EDT | Tornado Warning | FFC | Clayton, DeKalb, Fulton, Henry | 53 min |
| May 11, 5:03 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 42 min |
| May 11, 5:12 AM EDT | Tornado Warning | FFC | Lamar, Pike, Upson | 33 min |
| May 11, 5:22 AM EDT | Tornado Warning | FFC | Newton, Rockdale | 38 min |
| May 11, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 37 min |
| May 11, 5:37 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Upson | 23 min |
| May 11, 5:37 AM EDT | Tornado Warning | FFC | Bibb, Crawford, Monroe | 38 min |
| May 11, 5:50 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 55 min |
| May 11, 5:52 AM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley | 38 min |
| May 11, 5:54 AM EDT | Tornado Warning | FFC | Bibb, Twiggs | 36 min |
| May 11, 5:58 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 62 min |
| May 11, 6:10 AM EDT | Tornado Warning | FFC | Twiggs, Wilkinson | 35 min |
| May 11, 6:12 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Macon, Peach, Pulaski and 1 more | 48 min |
| May 11, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Treutlen | 49 min |
| May 11, 6:32 AM EDT | Tornado Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 43 min |
| May 11, 6:36 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 39 min |
| May 11, 6:39 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 51 min |
| May 11, 6:43 AM EDT | Tornado Warning | FFC | Jefferson, Washington | 47 min |
| May 11, 6:48 AM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 57 min |
| May 11, 6:52 AM EDT | Tornado Warning | FFC | Emanuel | 38 min |
| May 11, 6:56 AM EDT | Tornado Warning | FFC | Laurens, Montgomery, Toombs, Treutlen, Wheeler | 47 min |
| May 11, 7:10 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 50 min |
| May 11, 7:18 AM EDT | Tornado Warning | FFC | Crisp, Sumter | 57 min |
| May 11, 7:54 AM EDT | Tornado Warning | FFC | Crisp, Wilcox | 36 min |
| May 11, 8:23 AM EDT | Severe Thunderstorm Warning | FFC | Telfair | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.